<- Home <- Arhive <- Vol. 24, Issue 1, March 2016



Rom J Leg Med24(1)17-20(2016)
DOI:10.4323/rjlm.2016.17
© Romanian Society of Legal Medicine


Fatal toxic myocarditis induced by Paraphenylene Diamine. A case report

M. Jedidi, M. B. Hadj, T. Masmoudi, S. B. Adelkarim, S. Mlayeh, M. B. Dhiab, M. K. Souguir


Abstract: Para phenyl diamine (PPD) is an aromatic amine derivative of Aniline that is widely used as a cosmetic product, particularly in hair dye preparations. PPD acute poisoning leads to respiratory distress, rhabdomyolysis, muscle necrosis and renal failure. Cardiac complications are rarely reported in the literature. We will present a case of PPD poisoning presenting as myocarditis, associated to rhabdomyolysis with a fatal outcome. A 22-year-old man was hospitalized for ingestion of a hair dye. At admission it had a severe edema of the face and neck. Laboratory exams showed renal failure, increased serum lactate deshydrogenase, creatine phosphokinase and troponine T. Toxicological screening showed the presence of Paraphenyl Diamine in blood and stomach. The patient died in the tenth day due to a cardiogenic shock. A forensic autopsy was performed. The pericardium was spotted by multiple hemorrhagic petechiae. The myocardium and the epicardium had multiple hemorrhagic areas. Histological examinations revealed the presence of acute inflammation of the myocardium and epicardium associated with severe ulceration of the endocardium. Inflammatory infiltrate consisted mainly of neutrophils with frequent micro abscesses in the myocardium and epicardium. Death was attributed to Paraphenyl Diamine poisoning complicated with rhabdomyolysis and acute myocarditis.
Keywords: para phenyd diamine, poisoning, hair dye, myocarditis.



Full Text in PDF
© 2008-2019 Romanian Society of Legal Medicine. All rights reserved
created by cooz.ro